Parasomnia overlap disorder caused by paroxetine

Yuichi Esaki, Tsuyoshi Kitajima, Hiroshige Fujishiro, Shiho Fujita, Marina Hirose, Akiko Watanabe, Nakao Iwata

Research output: Contribution to journalArticle

Abstract

We describe a case of parasomnia overlap disorder (POD) caused by paroxetine. Some reports have associated antidepressants such as selective serotonin reuptake inhibitors (SSRI) with rapid eye movement sleep behavior disorder. However, to the best of our knowledge, there have been no reports of POD caused by paroxetine. We diagnosed POD in a patient taking paroxetine using video-polysomnography (v-PSG) and then confirmed the improvement of POD symptoms by v-PSG after discontinuing the drug.

Original languageEnglish
Pages (from-to)327-329
Number of pages3
JournalSleep and Biological Rhythms
Volume15
Issue number4
DOIs
Publication statusPublished - 01-10-2017

Fingerprint

Parasomnias
Paroxetine
Polysomnography
REM Sleep Behavior Disorder
Serotonin Uptake Inhibitors
Antidepressive Agents
Pharmaceutical Preparations

All Science Journal Classification (ASJC) codes

  • Physiology
  • Neuropsychology and Physiological Psychology
  • Neurology
  • Physiology (medical)

Cite this

Esaki, Yuichi ; Kitajima, Tsuyoshi ; Fujishiro, Hiroshige ; Fujita, Shiho ; Hirose, Marina ; Watanabe, Akiko ; Iwata, Nakao. / Parasomnia overlap disorder caused by paroxetine. In: Sleep and Biological Rhythms. 2017 ; Vol. 15, No. 4. pp. 327-329.
@article{e433eb1f06d9420291cf941ec7d71b2b,
title = "Parasomnia overlap disorder caused by paroxetine",
abstract = "We describe a case of parasomnia overlap disorder (POD) caused by paroxetine. Some reports have associated antidepressants such as selective serotonin reuptake inhibitors (SSRI) with rapid eye movement sleep behavior disorder. However, to the best of our knowledge, there have been no reports of POD caused by paroxetine. We diagnosed POD in a patient taking paroxetine using video-polysomnography (v-PSG) and then confirmed the improvement of POD symptoms by v-PSG after discontinuing the drug.",
author = "Yuichi Esaki and Tsuyoshi Kitajima and Hiroshige Fujishiro and Shiho Fujita and Marina Hirose and Akiko Watanabe and Nakao Iwata",
year = "2017",
month = "10",
day = "1",
doi = "10.1007/s41105-017-0107-9",
language = "English",
volume = "15",
pages = "327--329",
journal = "Sleep and Biological Rhythms",
issn = "1446-9235",
publisher = "Wiley-Blackwell",
number = "4",

}

Esaki, Y, Kitajima, T, Fujishiro, H, Fujita, S, Hirose, M, Watanabe, A & Iwata, N 2017, 'Parasomnia overlap disorder caused by paroxetine', Sleep and Biological Rhythms, vol. 15, no. 4, pp. 327-329. https://doi.org/10.1007/s41105-017-0107-9

Parasomnia overlap disorder caused by paroxetine. / Esaki, Yuichi; Kitajima, Tsuyoshi; Fujishiro, Hiroshige; Fujita, Shiho; Hirose, Marina; Watanabe, Akiko; Iwata, Nakao.

In: Sleep and Biological Rhythms, Vol. 15, No. 4, 01.10.2017, p. 327-329.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Parasomnia overlap disorder caused by paroxetine

AU - Esaki, Yuichi

AU - Kitajima, Tsuyoshi

AU - Fujishiro, Hiroshige

AU - Fujita, Shiho

AU - Hirose, Marina

AU - Watanabe, Akiko

AU - Iwata, Nakao

PY - 2017/10/1

Y1 - 2017/10/1

N2 - We describe a case of parasomnia overlap disorder (POD) caused by paroxetine. Some reports have associated antidepressants such as selective serotonin reuptake inhibitors (SSRI) with rapid eye movement sleep behavior disorder. However, to the best of our knowledge, there have been no reports of POD caused by paroxetine. We diagnosed POD in a patient taking paroxetine using video-polysomnography (v-PSG) and then confirmed the improvement of POD symptoms by v-PSG after discontinuing the drug.

AB - We describe a case of parasomnia overlap disorder (POD) caused by paroxetine. Some reports have associated antidepressants such as selective serotonin reuptake inhibitors (SSRI) with rapid eye movement sleep behavior disorder. However, to the best of our knowledge, there have been no reports of POD caused by paroxetine. We diagnosed POD in a patient taking paroxetine using video-polysomnography (v-PSG) and then confirmed the improvement of POD symptoms by v-PSG after discontinuing the drug.

UR - http://www.scopus.com/inward/record.url?scp=85029760422&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85029760422&partnerID=8YFLogxK

U2 - 10.1007/s41105-017-0107-9

DO - 10.1007/s41105-017-0107-9

M3 - Article

AN - SCOPUS:85029760422

VL - 15

SP - 327

EP - 329

JO - Sleep and Biological Rhythms

JF - Sleep and Biological Rhythms

SN - 1446-9235

IS - 4

ER -

Esaki Y, Kitajima T, Fujishiro H, Fujita S, Hirose M, Watanabe A et al. Parasomnia overlap disorder caused by paroxetine. Sleep and Biological Rhythms. 2017 Oct 1;15(4):327-329. https://doi.org/10.1007/s41105-017-0107-9